Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 324, NWS North Platte, NE

September 2, 2011Brown County, Cherry County, Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Sep 2, 2011, 2:18 AM CDT for Brown County, Cherry County, Rock County, Nebraska. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2011, 2:18 AM CDT (07:18 UTC)
Expired
Sep 2, 2011, 3:15 AM CDT
In force
57 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Brown County, NE, Cherry County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
3294 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WUUS53 KLBF 020718
SVRLBF
NEC017-031-149-020815-
/O.NEW.KLBF.SV.W.0324.110902T0718Z-110902T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
218 AM CDT FRI SEP 2 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
  EAST CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  ROCK COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 315 AM CDT

* AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 11 MILES EAST OF BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT
  AREA TO 5 MILES SOUTHWEST OF JOHNSTOWN TO 7 MILES NORTH OF
  ELSMERE...AND MOVING EAST AT 40 MPH. NICKEL SIZE HAIL MAY ALSO
  ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  AINSWORTH...BASSETT...LONG LAKE STATE WILDLIFE MANAGEMENT AREA...
  WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA...JOHNSTOWN...LONG
  PINE...BOBCAT STATE WILDLIFE MANAGEMENT AREA...KELLER PARK STATE
  RECREATION AREA...ROSE...TWIN LAKES STATE WILDLIFE MANAGEMENT
  AREA...WOOD LAKE...HIGHWAY 7 MILE MARKER 40...HIGHWAY 7 MILE MARKER
  30 AND HIGHWAY 183 MILE MARKER 170.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4277 9986 4274 9978 4272 9954 4273 9943
      4210 9926 4225 10054 4278 10055 4280 10014
TIME...MOT...LOC 0718Z 270DEG 33KT 4263 10032 4253 10007
          4225 10014
WIND...HAIL 60MPH 0.88IN

$$

SPRINGER
2 follow-up statements
647 
WWUS53 KLBF 020740
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
240 AM CDT FRI SEP 2 2011

NEC017-031-149-020815-
/O.CON.KLBF.SV.W.0324.000000T0000Z-110902T0815Z/
BROWN NE-ROCK NE-CHERRY NE-
240 AM CDT FRI SEP 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CHERRY...ROCK AND BROWN COUNTIES UNTIL 315 AM CDT...

AT 235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NORTH RIVER TRAIL TO KELLER PARK STATE RECREATION AREA TO 12
MILES SOUTH OF AINSWORTH...MOVING EAST AT 50 MPH. NICKEL SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  BASSETT...LONG PINE...ROSE...TWIN LAKES STATE WILDLIFE MANAGEMENT
  AREA AND HIGHWAY 183 MILE MARKER 170.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4277 9986 4274 9978 4272 9954 4273 9943
      4210 9926 4225 10054 4278 10055 4280 10014
TIME...MOT...LOC 0740Z 250DEG 44KT 4277 9995 4267 9969
          4239 9977
WIND...HAIL 60MPH 0.88IN

$$

SPRINGER
125 
WWUS53 KLBF 020814
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
314 AM CDT FRI SEP 2 2011

NEC017-031-149-020824-
/O.EXP.KLBF.SV.W.0324.000000T0000Z-110902T0815Z/
BROWN NE-ROCK NE-CHERRY NE-
314 AM CDT FRI SEP 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHERRY...ROCK AND
BROWN COUNTIES WILL EXPIRE AT 315 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

LAT...LON 4277 9986 4274 9978 4272 9954 4273 9943
      4210 9926 4225 10054 4278 10055 4280 10014
TIME...MOT...LOC 0814Z 250DEG 44KT 4291 9941 4281 9916
          4253 9924

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 12:55 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Sep 2, 12:55 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1255 AM CDT THU SEP 02 2011

.AVIATION...

    SCATTERED THUNDERSTORMS IN NORTH CENTRAL NEBRASKA WILL CONTINUE
THROUGH THE NIGHT AND INTO EARLY FRIDAY. STORMS ARE ALSO EXPECTED TO
COME INTO SOUTHWEST NEBRASKA BY 0630Z AND CONTINUE INTO EARLY
FRIDAY. HOWEVER...THE PROBABILITY OF A STORM AT ANY PARTICULAR POINT
IN CENTRAL AND WESTERN NEBRASKA IS LESS THAN 35 PERCENT.
THEREFORE...FOR THE TIME BEING...WE HAVE NOT INCLUDED TS IN THE
TERMINAL FORECASTS FOR VTN OR LBF. MARGINAL CEILINGS ARE EXPECTED IN
AND AROUND RAINSHOWERS AND THUNDERSTORMS ALONG WITH GUSTY AND
VARIABLE WIND 20-30G35-45KT.

    IN THE WAKE OF THE FRONT GUSTY WIND WILL CONTINUE 360-050 AT
12-18G24-28KT.
&&

.PREVIOUS DISCUSSION...

...COOLER FOR LABOR DAY WEEKEND WITH A CHANCE FOR SHOWERS LATE
FRIDAY INTO SATURDAY...

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

UPPER TROUGH AND SURFACE FRONT WILL MOVE ACROSS THE NORTHERN AND
CENTRAL PLAINS TONIGHT...DRIVING A FAIRLY STRONG COLD FRONT ACROSS
THE AREA. THUNDERSTORMS ARE POSSIBLE NEAR AND BEHIND THE PASSAGE OF
THE FRONT. ORGANIZED CONVECTION IS UNLIKELY AND HAVE KEPT POPS
GENERALLY IN THE 20 TO 50 PERCENT RANGE. THE HIGHER POPS WILL BE
ACROSS THE NORTH CENTRAL WITH ELEVATED STORMS POTENTIALLY CONTAINING
ISOLATED LARGE HAIL OR WIND DAMAGE. IT SHOULD BE NOTED HOWEVER THAT
MID LEVEL LAPSE RATES ONLY NEAR 7.5 C/KM AND MODEST INSTABILITY MAY
KEEP ANY STORMS WHICH DEVELOP NON SEVERE.

AFTER CHANCE FOR MORNING SHOWERS FRIDAY IN THE EAST HIGHS ACROSS THE
AREA TO BE IN THE UPPER 70S. DUE TO THE COLDER AIR
INVADING...WIDESPREAD STRATUS IS POSSIBLE IN THE MORNING WITH
AFTERNOON CLEARING.

ANOTHER COLD FRONT WILL MOVE IN SATURDAY WITH HIGHS OF 72 TO 80.
HAVE INCREASED TO 30 POPS NORTH CENTRAL AND NORTHEAST AND KEPT
SLIGHT CHANCE ELSEWHERE WITH PASSAGE OF FRONT AND UPPER TROUGH.
MOISTURE AND INSTABILITY WILL BE MEAGER...SO ANY SHOWERS SHOULD BE
BRIEF.

CLEARING AND COOL SATURDAY NIGHT WITH LOWS FALLING TO 45 TO 50
DEGREES. PLEASANT SUNDAY WITH HIGHS 72 TO 75. WINDS LIGHT NORTH TO
NORTHEAST.

.LONG TERM...MONDAY THROUGH THURSDAY

FOR LABOR DAY...SLIGHTLY WARMER WITH HIGHS NEAR 75 EAST TO NEAR 82
EASTERN PANHANDLE. AN AMPLIFIED WESTERN RIDGE AND EASTERN TROUGH
WILL RESULT IN NEAR NORMAL TEMPERATURES OF UPPER 70S TO LOWER 80S.
PERIOD LOOKS DRY WITH LOWER DEWPOINTS IN THE 50S AND NORTHWEST FLOW
ALOFT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT/LONG TERM...ROBERG
AVIATION...SPRINGER
Hazardous weather outlook, Sep 1, 3:27 PM CDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 PM CDT THU SEP 1 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-022030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
327 PM CDT THU SEP 1 2011 /227 PM MDT THU SEP 1 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED IN WESTERN AND NORTH CENTRAL
NEBRASKA THIS EVENING AND OVERNIGHT. A COLD FRONT PUSHING THROUGH
NEBRASKA WILL TRIGGER THE SCATTERED THUNDERSTORMS. HAIL AND STRONG
WIND ARE LIKELY WITH THE STORMS...THOUGH THE PROBABILITY OF
DAMAGING WIND AND LARGE HAIL IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AGAIN SATURDAY AS
ANOTHER FRONT COMES ACROSS NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Special weather statement, Sep 1, 11:39 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1139 PM CDT THU SEP 1 2011

NEZ022-023-035-094-020545-
ARTHUR NE-GARDEN NE-GRANT NE-WESTERN CHERRY NE-
1039 PM MDT THU SEP 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN CHERRY...
NORTHWESTERN ARTHUR...GRANT AND NORTHEASTERN GARDEN COUNTIES UNTIL
1145 PM MDT...

AT 1036 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DEER LAKE...OR 20 MILES NORTH OF
OSHKOSH...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
SWEDE LAKE AROUND 1120 PM MDT.
HIGHWAY 61 MILE MARKER 150 AND PRATT LAKE AROUND 1145 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BUTTLER
Special weather statement, Sep 2, 12:48 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1248 AM CDT FRI SEP 2 2011

NEZ005-023-024-094-020645-
EASTERN CHERRY NE-GRANT NE-HOOKER NE-WESTERN CHERRY NE-
1148 PM MDT THU SEP 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHERRY...NORTHWESTERN
HOOKER AND NORTHEASTERN GRANT COUNTIES UNTIL 1245 AM MDT/145 AM
CDT/...

AT 1145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF CARR LAKE...OR 17 MILES
WEST OF MULLEN...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS EXCEEDING 50 MPH ARE
POSSIBLE WITH THIS STORM. HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING ARE LIKELY.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MULLEN...
  SPECKEL MEIR LAKE...
  HIGHWAY 97 CROSSING BIG CREEK...
  HIGHWAY 97 CROSSING THE NORTH LOUP RIVER...
  BROWNLEE...
  HIGHWAY 83 CROSSING THE NORTH LOUP RIVER...
  MERRITT RESERVOIR DAM...
  HIGHWAY 83 CROSSING GOOSE CREEK...
  HIGHWAY 97 MILE MARKER 80...
  HIGHWAY 97 MILE MARKER 100...
  HIGHWAY 97 MILE MARKER 110...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

SPRINGER
Special weather statement, Sep 2, 1:45 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1245 AM MDT FRI SEP 2 2011

NEZ005-006-008-094-020745-
BROWN NE-EASTERN CHERRY NE-KEYA PAHA NE-WESTERN CHERRY NE-
145 AM CDT FRI SEP 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHERRY...WESTERN KEYA
PAHA AND WESTERN BROWN COUNTIES UNTIL 245 AM CDT/145 AM MDT/...

AT 143 AM CDT/1243 AM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BIG
ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA TO 7 MILES WEST OF HIGHWAY
83 CROSSING GOOSE CREEK TO 5 MILES SOUTHWEST OF HIGHWAY 83 CROSSING
THE NORTH LOUP RIVER TO 5 MILES NORTHWEST OF SENECA...AND MOVING
NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS EXCEEDING 55 MPH ARE
POSSIBLE WITH THESE STORMS. HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING ARE LIKELY.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  VALENTINE...
  CROOKSTON...
  VALENTINE NATIONAL WILDLIFE REFUGE...
  SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA...
  HIGHWAY 97 CROSSING THE NIOBRARA RIVER...
  HIGHWAY 83 CROSSING GOOSE CREEK...
  BROWNLEE...
  MOON LAKE...
  HIGHWAY 83 CROSSING THE NORTH LOUP RIVER...
  SMITH FALLS STATE PARK...
  SPARKS...
  JOHNSTOWN...
  NORTH RIVER TRAIL...
  BOBCAT STATE WILDLIFE MANAGEMENT AREA...
  HIGHWAY 83 MILE MARKER 220...
  HIGHWAY 20 MILE MARKER 210...
  HIGHWAY 12 MILE MARKER 10...
  WOOD LAKE...
  HIGHWAY 12 MILE MARKER 30...
  HIGHWAY 12 MILE MARKER 40...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

SPRINGER

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.